Epilepsy and narcolepsy-cataplexy in a child.
Аннотация
We report a 5-year-old boy with epilepsy and narcolepsy-cataplexy. He developed myoclonic seizures at the age of 4 years, which manifested as head shaking to the left. Approximately 6 months later, narcolepsy-cataplexy with excessive daytime sleepiness occurred. Although a short-time electroencephalography (EEG) and 24-hour ambulatory EEG monitoring found epileptiform discharges, no seizures were determined. Oxcarbazepine was used and led to increased attacks. Video EEG testing finally confirmed the diagnosis of epilepsy; therefore, valproate was given and seizures were controlled completely. Typical cataplexy triggered by laughing, together with the positive multiple sleep latency tests confirmed a diagnosis of narcolepsy-cataplexy. Human leukocyte antigens DQB1*0602 was positive, and the hypocretin level in cerebrospinal fluid was found to be decreased. Combination of valproate, methylphenidate, and clomipramine treatment improved the symptoms of both narcolepsy-cataplexy and seizure. The coexistence of both disorders in this single patient indicated that there might be a common mechanism between epilepsy and narcolepsy-cataplexy.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.